Discussions that mention potassium

Immune Disorders board


laurie: Have a cpk done if you are concerned about your muscles. This test is for the breakdown of muscles. Aren't you on predisone?? I was on a heavy dose of predisone for a about a year. Until my lungs cleared up and the lymphnodes shrank. Low Potassium or messed up electrolytes also can cause muscle spasms. Sweats, diarreha, vomiting all can cause low potassium. My problem is being very active and do heavy lifting. I can't be on my legs for long periods of time. It's like my body does not tell me I'm overdoing until it is too late.I help out at the schools decorating for fundraisers.Then all of a sudden I can't lift my legs and go into extreme pain. After Ibprofen and the hot tub... I get relief. A few days I am stiff and go back to my normal. (similiar to mcardles disease.) Thank God my CPK was in normal range. My fun was to try to trigger this episode. It was like intentionally trying to hurt yourself. We still have more investigating...So far I do not need to be on arthritis meds but it will be coming....Prayers for us...denise
Hi Denise,
There are 2 tests? A CPK and a CK?? The CPK was very low, and the CK was very high?? Go figure??
Denise, do you have Sarcoidosis??
So, if it could be from low potassium, do I need more salt??
I am not on Prednisone because me and Prednisone do not get along. I was a 10-12 and now am a 2X, however, some of that is because of the Sarcoidosis.
Thanks!!!
Laurie
laurie: I hear you about the weight. Yes, I have sarcoidosis. I'm trying to get back in shape and get my lungs back in shape. the worse is over(I hope so)It's playing games with me right now.. I had so many side effects with predisone but I held it together. I knew I would get over it faster. It was better than the horrible pain. I could barely walk. I was one giant non stop pain! I was really close to being on a ventilator! The sarcoid was filling my lungs and the lymph nodes were so large in my chest they were cutting off my breathing. Potassium is not a salt.salt is sodium chloride.. I would recommend just potassium supplements but it might mess you up or any meds you are taking. I recommend research on the internet and talk to your doctor. After the first of the year, I will try to lose some weight. It is so hard with chronic fatigue and the muscle shut down. Happy holidays Prayers for us...denise